It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-11-2006, 11:37 AM   #1
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 37
jkobeck HB User
Started Celexa And Cant Sleep Please Help!

I just started 8 days ago on Celexa for anxiety and depression. she started me on 5 mg for the first 4 days and then 10 mg for the next 2 days and now 15 mg a day, in 3 days I go to 20 mg. I am not sure how high I will go but my problem is sleeping. I wake up in the middle of the night and cant fall back asleep. My mind races with intrusive obsessive thoughts and my anxiety rises. I feel terrible. Actually the first 3 or 4 days on celexa I felt much better like a fog lifted but now I feel depressed again and even have more anxiety. she also gave me Klonopin which I am taking .025 before bed and it helps me to fall asleep but then I wake at 2 am. Perhaps I should take the .5 mg of Klonopin instead of cutting it in half? WHEN WILL THE CELEXA KICK IN AND CALM ME DOWN BECAUSE I FEEL MORE NERVOUS THAN EVER!

 
Old 02-11-2006, 12:41 PM   #2
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: Started Celexa And Cant Sleep Please Help!

celexa is one of many prozac type meds, all antidepressants can make our anxiety worse at first, I suggest you go back to lower doses for a while then gradually work up again, 20 would be good, but if you can only manage 10 this may be enough as the usual dose range is 10 to 60

I suggest you take it on waking, the klonapin, a valium type med, will help with sleep and other early side effects

carry a few K tablets with you when out for any unexpected anxiety problems
__________________
Life is not a dress rehearsal

 
Sponsors Lightbulb
   
Old 02-11-2006, 01:12 PM   #3
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Started Celexa And Cant Sleep Please Help!

Quote:
Originally Posted by jkobeck
I just started 8 days ago on Celexa for anxiety and depression. she started me on 5 mg for the first 4 days and then 10 mg for the next 2 days and now 15 mg a day, in 3 days I go to 20 mg. I am not sure how high I will go but my problem is sleeping. I wake up in the middle of the night and cant fall back asleep. My mind races with intrusive obsessive thoughts and my anxiety rises. I feel terrible. Actually the first 3 or 4 days on celexa I felt much better like a fog lifted but now I feel depressed again and even have more anxiety. she also gave me Klonopin which I am taking .025 before bed and it helps me to fall asleep but then I wake at 2 am. Perhaps I should take the .5 mg of Klonopin instead of cutting it in half? WHEN WILL THE CELEXA KICK IN AND CALM ME DOWN BECAUSE I FEEL MORE NERVOUS THAN EVER!
I'm not a professional, but I've read alot and can pass on some info here.

Serotonin is excitatory rather than inhibitory. I think the fact that people calm down after the intial few weeks is because the brain adapts or builds some defense/tolerance to the overstimulation effects and/or because people continue to take the inhibitory meds with SSri's, such as your Klonopin (it's a controlled tranq, a downer). It's like taking uppers and downers in a way....the SSri's increase adrenaline(serotonin is a vasoconstrictor and pre-curser to adrenaline) and "lifts" depression and the benzos like Klonopin calm down the side effects of the overstimulation to a certain degree(but benzos can lose effectiveness over time)

But eventually the brain can develop tolerance to both effects which might lead to alot of med changes and/or increased doses due to tolerance withdrawals(which are usually assumed to be returning and or worsening of original condition). Desensitization or downregulation of brain receptors occur after some years. So basically a lifetime of this can worsen pre-existing condition in some professionals' opinion that I've read, but the mainstream psychiatric will not support or accept anything except blaming the patient rather than the drugs themselves as a patient continues to get worse or need more help down the line.

Increased and stronger drugs in the future could mean larger risk from otherwise previouly escaped side/adverse effects.

The choice of taking an SSRi or not is a personal choice but everyone should know the risks and evalute if original condition is severe enough to risk the eventual problems that might come about.

Last edited by Jennita; 02-11-2006 at 01:14 PM.

 
Old 02-13-2006, 12:33 PM   #4
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: Started Celexa And Cant Sleep Please Help!

IMO antidepressants are being overprescribed for anxiety
__________________
Life is not a dress rehearsal

 
Old 02-13-2006, 02:12 PM   #5
Newbie
(female)
 
Join Date: Feb 2006
Location: chatt. tn, us
Posts: 2
glass HB User
Question Re: Started Celexa And Cant Sleep Please Help!

hey, i started celexa due to panic, depression, etc, and two weeks later was having a manic episode at which time my dr and i realized i was showing bipolar tendencies. if you COULD be bipolar, celexa, and other antidepressants can instigate a manic episode....hyper, talk a lot, "racing thoughts", mood swings, anxious, no appetite, delusions of grandeur, even hallucinations....DO check with the prescribing doc and see if you might need a mood stabilizer (good luck finding the right one...it took me seven tries). until then, you may be able to take a sleeping pill or something....i had to to get some rest. i was frantic. don't let it get out of hand....it can seem like you are just energetic at first, but when it gets really out of control, it is scary. hope some of this helps.

 
Old 02-14-2006, 11:32 AM   #6
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Started Celexa And Cant Sleep Please Help!

Quote:
Originally Posted by glass
hey, i started celexa due to panic, depression, etc, and two weeks later was having a manic episode at which time my dr and i realized i was showing bipolar tendencies. if you COULD be bipolar, celexa, and other antidepressants can instigate a manic episode....hyper, talk a lot, "racing thoughts", mood swings, anxious, no appetite, delusions of grandeur, even hallucinations....DO check with the prescribing doc and see if you might need a mood stabilizer (good luck finding the right one...it took me seven tries). until then, you may be able to take a sleeping pill or something....i had to to get some rest. i was frantic. don't let it get out of hand....it can seem like you are just energetic at first, but when it gets really out of control, it is scary. hope some of this helps.
SSRi's can induce mania, it's a known side effect. But IMHO, I don't agree with the theory that if one experiences that side effect, they surely must be a bipolar person. Not everyone has the same reaction to anything, prescription drugs included. Some people are just more sensitive to certain chemicals, why, even something as simple as food!! Remember that newstory not so long ago about the girl who died from kissing her boyfriend after he ate some peanuts? If one can be sensitive to something as simple as food, then surely the same can be said for a chemical.

So what do people do when they are sensitive or allergic to something? They avoid it. If you are sensitive to peanuts, you don't eat them. So people who are sensitive to SSRi's should simply avoid them IMHO! But rather than do that, psychiatry is compelled for some reason to slap another mental disorder on their patient when in fact perhaps that person, even though feeling depressed, may not have been deficient in serotonin at all (there is, after all, no way to measure serotonin in the brain anyhoo) and the med may have over-stimulated that persons' already strong serotonin thus causing a severe reaction(too much serotonin is NOT a good thing) in the form of mania!

True bi-polar should come on all by itself without aid of a stimulating chemical; otherwise , it's the chemical, not the person IMHO!

Last edited by Jennita; 02-14-2006 at 11:34 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Celexa/ Trazadone issue..please help. melanie in mary Anxiety 2 02-17-2008 05:55 AM
Question on Celexa usage melanie in mary Anxiety 5 01-28-2008 09:27 PM
Need help with Celexa issue thanks melanie in mary Anxiety 4 01-08-2008 12:22 PM
Celexa,wellbutrin, Xanax tmomma80 Drug Interactions / Side Effects 13 11-17-2007 08:07 PM
Celexa info from users please layneyb Depression 10 12-23-2006 08:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), iluv (9), Skip4 (9), Shae794 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!